Thunderstorm Wind, La Moure
- When
- June 24, 9:00 PM CST
- Where
- La Moure County, 3 mi E of Grand Rapids
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.450, -98.300
Public reported could not keep vehicle on the road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 24, 1:00 PM CST, 8 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT TUE JUN 24 2003 EARLY AFTERNOON H20 VAPOR IMAGERY SHOWS WELL THE UPPER LVL TROUGH BEGINNING TO EJECT NORTHEASTWARD FROM THE GREAT BASIN. THIS FEATURE WILL CONTINUE NORTHEAST AND MAKE CHANCES OF PRECIP AS WELL AS POTENTIAL HYDRO PROBLEMS THE MAIN FCST ISSUES AGAIN TDY...ALTHOUGH THERE IS SOMETHING FOR ALMOST EVERYONE IN THE NEXT SEVEN DAYS. THE GFS IS DEEPER THAN THE ETA WITH THE MAIN TROUGH DURING THE NEXT 24 HRS...WHILE THE ETA IS SOMEWHAT SLOWER WITH ITS PROGRESSION. THIS MAY ALL BE MOOT POINT THOUGH...AND A BLEND OF GUIDANCE WILL BE USED FOR THE FCST. THE SFC LOW CURRENTLY ANALYZED IN EASTERN COLORADO IS PROJECTED TO ELONGATE AND MOVE NE INTO MN BY 12Z WEDNESDAY...WHILE A SERIES OF VORT MAXES ROUND THE BASE OF THE TROUGH AND PROVIDE ADEQUATE LIFT FOR PRECIP IN ND. A 300 MB JET MAX WILL NOSE INTO THE NORTHERN PLAINS LATE TONIGHT AND AID IN PRECIP DEVELOPMENT...AS WILL THE NET ISENTROPIC LIFT THAT WILL DVLP ACROSS THE AREA. IN ESSENCE...WE EXPECT PERIODS OF PRECIP THE NEXT 24 HRS..WITH THE BEST CHANCES IN THE SOUTHERN HALF OF OUR CWA. WE WILL CONTINUE WITH THE FLOOD WATCH THROUGH 6 AM CDT AS ANY ADDITIONAL RAINFALL COULD CAUSE AT LEAST SOME MINOR HYDRO PROBLEMS. CAA WILL KICK IN AS THE SFC LOW WINDS UP TO OUR EAST...AND GUSTY NORTH WINDS COMBINED WITH 850 MB TEMPS FALLING TO AROUND 4 C AND THE AFOREMENTIONED CLOUDS/PRECIP WILL MAKE FOR A RAW DAY WEDNESDAY...THOUGH THE PRECIP WILL BEGIN TO SHUT OFF FROM WEST TO EAST DURING THE DAY. AFTER THE TROUGH AXIS PASSES US BY...UPPER LVL NW FLOW WILL DOMINATE THE END OF THE WORK WEEK. TIMING OF UPPER LVL S/WS IN THE FLOW IS BOUND TO BE TRYING AT BEST...BUT IT APPEARS AT LEAST DIURNALLY DRIVEN CONVECTION WILL BE POSSIBLE BOTH THURSDAY AND FRIDAY. THE PASSAGE OF A WEAK SFC COOL FRONT FRI NIGHT WILL LIKELY SLOW THE ANTICIPATED WARMUP SOME...THOUGH 850 MB TEMPS ONLY COOL SOME DURING THAT TIME PERIOD. IN THE LONGER RANGE...MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST THAT UPPER LVL HEIGHTS WILL BE ON THE RISE IN THE NORTHERN PLAINS BY EARLY NEXT WEEK AS THE NEXT UPPER LVL TROUGH WORKS ITS WAY INTO THE PACIFIC NW. THE NET RESULT WILL BE WARMING TEMPS...WITH THE NEXT CHANCE OF TSTMS STILL LOOKING TO BE EARLY NEXT WEEK AS FLOW ALOFT TURNS SW AND A COLD FRONT PASSES THROUGH THE REGION...THOUGH THE TRANSITION TO THIS PATTERN IS LIABLE TO BE SLOWER THAN CURRENTLY PROJECTED. .BIS...FLOOD WATCH UNTIL 6 AM CDT WEDNESDAY MORNING FOR SIOUX ...EMMONS...LOGAN...MCINTOSH...DICKEY...AND LAMOURE COUNTIES. SCHULTZ
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-252045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT TUE JUN 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT A FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR FOR SIOUX... EMMONS...LOGAN...MCINTOSH...LAMOURE AND DICKEY COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SCHULTZ
The Aberdeen radar (KABR), 111 km away, was scanning. The volume nearest the first event began at 02:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Public reported could not keep vehicle on the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366056.